Alert archive / Virginia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 34, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 9, 2009, 6:18 PM EDT for Charlotte County, Halifax County, Virginia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2009, 6:18 PM EDT (22:18 UTC)
- Expired
- May 9, 2009, 7:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Charlotte County, VA, Halifax County, VA
The radar
The Roanoke radar (KFCX), 132 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 1:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 589 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:37 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 9, 3:37 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT SAT MAY 9 2009
.SYNOPSIS...
A COLD FRONT WILL SLIDE ACROSS THE AREA LATE THIS AFTERNOON AND
EVENING. HIGH PRESSURE IS GOING TO PUSH IN FROM THE OHIO VALLEY
LATE TONIGHT...AND REMAIN IN THE GENERAL AREA INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
...SEVERE THUNDERSTORM WATCH 281 REMAINS IN EFFECT UNTIL 9 PM EDT
THIS EVENING...AND FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM
THIS EVENING...
WITH ADDITIONAL CONVECTION DEVELOPING TO THE WEST AND NORTHWEST
AHEAD OF THE SLOW MOVING SFC FRONT...WE HAVE CONTINUED THE FLOOD
WATCH FOR REGION WHERE GROUND IS ALREADY SATURATED FROM RAINS
OVERNIGHT AND FFG IS RELATIVELY LOW. DEPENDING UPON HOW MUCH THIS
CONVECTION DEVELOPS...WE MAY NEED TO EXTEND THE FLOOD WATCH
LONGER THIS EVENING AS THE FRONT DOES NOT MOVE THROUGH UNTIL MID
TO LATE EVENING.
A VERY MOIST AIRMASS REMAINS ACROSS THE REGION. HEATING HAS RESULTED
IN GREATER INSTABILITY IN THE FOOTHILLS/PIEDMONT. SHEAR IS SUFFICIENT
FOR MULTICELLS IN THE FOOTHILLS...AND POSSIBLY SUPERCELLS IN THE
PIEDMONT LATE THIS AFTERNOON/EVENING.
THE FRONTAL BOUNDARY WILL MOVE SOUTHEAST TONIGHT. NORTHWEST FLOW
WILL PUSH DRIER AIR INTO OUR REGION TONIGHT. USED BLEND OF NAM AND
CONTINUITY FOR POPS. LEANED LOW TEMPERATURES CLOSE TO MAV GUID
TONIGHT.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
WEAK HIGH PRESSURE WILL BUILD EASTWARD INTO THE REGION BEHIND THE
COLD FRONT ON SUNDAY. THE FRONT WILL STALL ACROSS SOUTH
CAROLINA...WESTWARD INTO GEORGIA AND ALABAMA. ANOTHER NRN STREAM
SHORT WAVE WILL TRY TO PULL DEEPER MOISTURE NORTHWARD TOWARD THE
AREA SUNDAY NIGHT AND MONDAY. 12Z MODELS ARE NOW FURTHER NORTH
WITH THE SHOWERS...AND COVER MOST OF THE CWA. HAVE KEPT CHC POPS
GOING FROM LATE SUNDAY NIGHT INTO MONDAY...AND THEN DECREASE POPS
NORTHWEST TO SOUTHEAST AS THE WAVE PASSES. COULD KEEP SOME UPSLOPE
RAIN SHOWERS GOING IN SE WV...SO KEPT CHC POPS THERE INTO MON AFT
AND SLIGHT CHC INTO MON EVENING. THE AREA WILL BE NOTICEABLY
COOLER MONDAY WITH PLENTY OF SKY COVER AND LIGHT SHOWERS WITH THE
SHORT WAVE. KEPT FCST HIGHS GENERALLY IN THE 60S. HIGH PRESSURE
BEHIND THE SHORT WAVE BUILDS DOWN THE EAST COAST TUESDAY WITH MUCH
DRIER AIR.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
PROGRESSIVE FLOW EXPECTED TO CONTINUE ACROSS THE U.S. WITH A
SERIES OF FAIRLY STRONG NRN STREAM SHORT WAVES BRING COLD FRONTS
THROUGH THE REGION EVERY FEW DAYS. TIMING OF NEXT COLD FRONT IS
THURSDAY AFTERNOON/THU NIGHT WHICH WILL BE THE NEXT CHANCE FOR
RAINFALL. TUE NIGHT THRU WED NIGHT SHOULD BE DRY...WITH A LITTLE
COOLER THAN NORMAL TEMPERATURES. CANADIAN HIGH PRESSURE BUILDING
INTO THE REGION FRIDAY AND SATURDAY LOOKS QUITE COOL AND DRY...SO
HAVE STAYED WITH THE COOL HPC FCST TEMPS FOR FRIDAY AND SATURDAY.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
PILOTS SHOULD MONITOR LATEST AIRMETS/SIGMETS FOR TURBULENCE AND
CONVECTION THIS AFTERNOON. VFR CONDITIONS WILL PREVAIL WITH MVFR/IFR
IN CLOUDS AND CONVECTION. ATTM...SHOWERS AND THUNDERSTORMS ARE
DEVELOPING ALONG A BOUNDARY FROM WIRTZ TO LAUREL FORK. AS THE COLD
FRONT MOVES TOWARD THE MTNS THIS AFTERNOON...EXPECT MORE SHOWERS
AND THUNDERSTORMS TO DEVELOP MAINLY IN SRN VA INTO NC.
WINDS WILL BE SOUTHWEST TO WEST AND GUSTY AHEAD OF THE FRONT THIS
AFTERNOON...BECOMING WNW BEHIND THE FRONT THIS EVENING AND TONIGHT.
HIGH PRESSURE WILL MOVE IN FOR SUNDAY BRINGING A RETURN TO VFR.
VFR CONDITIONAL WILL PREVAIL EARLY NEXT WEEK. THE NEXT COLD FRONT
WITH A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ARRIVES THURSDAY
AFTERNOON AND THURSDAY NIGHT.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR VAZ007-009>020-
022>024-032.
NC...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NCZ001>003-018-019.
WV...FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR WVZ042>045.
&&
SYNOPSIS...JJ
NEAR TERM...KK
SHORT TERM...JJ
LONG TERM...JJ
AVIATION...KK/WPHazardous weather outlook, May 9, 1:48 PM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 148 PM EDT SAT MAY 9 2009 VAZ007-009>014-018>020-022>024-WVZ042>045-101800- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- GREENBRIER- 148 PM EDT SAT MAY 9 2009 ...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001-002-018-VAZ015>017-101800- ASHE-ALLEGHANY NC-WATAUGA-GRAYSON-CARROLL-FLOYD- 148 PM EDT SAT MAY 9 2009 ...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ004>006-020-VAZ033>035-043>047-058-059-101800- STOKES-ROCKINGHAM-CASWELL-YADKIN-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 148 PM EDT SAT MAY 9 2009 ...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ003-019-VAZ032-101800- SURRY-WILKES-PATRICK- 148 PM EDT SAT MAY 9 2009 ...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 281 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 9, 3:09 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
309 PM EDT SAT MAY 9 2009
NCZ020-092015-
YADKIN NC-
309 PM EDT SAT MAY 9 2009
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN YADKIN COUNTY...
AT 307 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST
OF YADKINVILLE...MOVING EAST-NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR BUCK SHOALS AROUND 315 PM...COURTNEY AROUND
330 PM AND HUNTSVILLE AROUND 345 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3605 8088 3610 8088 3622 8044 3610 8049
3609 8050 3606 8050 3604 8059
EXPERIMENTAL
SKSpecial weather statement, May 9, 3:38 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
338 PM EDT SAT MAY 9 2009
NCZ019-092045-
WILKES NC-
338 PM EDT SAT MAY 9 2009
...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...
AT 337 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
BOOMER...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR WILKESBORO RESEVOIR AROUND 345 PM...MORAVIAN
FALLS AROUND 400 PM...WILKESBORO AROUND 415 PM...WINDY GAP AROUND 430
PM AND CLINGMAN AROUND 445 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3602 8135 3604 8140 3605 8140 3606 8142
3614 8149 3615 8149 3631 8092 3606 8088
3602 8125 3600 8134
EXPERIMENTAL
SKSpecial weather statement, May 9, 4:36 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT SAT MAY 9 2009
NCZ020-092100-
YADKIN NC-
436 PM EDT SAT MAY 9 2009
...A STRONG THUNDERSTORM WILL AFFECT YADKIN COUNTY...
AT 434 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF YADKINVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SHACKTOWN AROUND 445 PM AND HUNTSVILLE AROUND
500 PM.
LAT...LON 3606 8087 3621 8080 3617 8045 3612 8045
3609 8050 3605 8049 3604 8050
EXPERIMENTAL
DSSpecial weather statement, May 9, 5:07 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
507 PM EDT SAT MAY 9 2009
VAZ047-092130-
BUCKINGHAM VA-
507 PM EDT SAT MAY 9 2009
...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...
AT 506 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
DILLWYN...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR NEW CANTON AROUND 520 PM.
LAT...LON 3767 7825 3763 7825 3762 7826 3762 7849
3771 7849 3774 7837 3772 7831 3772 7828
3769 7824
EXPERIMENTAL
DSSpecial weather statement, May 9, 5:50 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT SAT MAY 9 2009
NCZ005-VAZ043-092215-
HENRY VA-ROCKINGHAM NC-
550 PM EDT SAT MAY 9 2009
...A STRONG THUNDERSTORM WILL AFFECT HENRY AND ROCKINGHAM COUNTIES...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
STONEVILLE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR EDEN AROUND 605 PM AND DRAPER AROUND 610 PM.
LAT...LON 3647 8003 3657 8003 3659 7971 3655 7971
3655 7961 3647 7962
EXPERIMENTAL
DSSpecial weather statement, May 9, 6:04 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT SAT MAY 9 2009
VAZ044-092230-
PITTSYLVANIA VA-
604 PM EDT SAT MAY 9 2009
...A STRONG THUNDERSTORM WILL AFFECT CITY OF DANVILLE AND
PITTSYLVANIA COUNTIES...
AT 603 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF EDEN...MOVING EAST AT 50 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR DANVILLE CITY AROUND 615 PM.
LAT...LON 3655 7971 3658 7971 3659 7970 3664 7936
3655 7936
EXPERIMENTAL
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:26 PM EDT | Tornado Warning | RNK | Bland, Smyth, Tazewell, Wythe | 51 min |
| May 8, 9:31 PM EDT | Flash Flood Warning | RNK | Bland, Giles, Tazewell | 6 hr |
| May 8, 9:34 PM EDT | Tornado Warning | RNK | Bland, Tazewell | 41 min |
| May 8, 10:20 PM EDT | Special Weather Statement | RNK | Giles, Montgomery, Pulaski, City of Radford | 40 min |
| May 8, 10:24 PM EDT | Special Weather Statement | RNK | Bland | 66 min |
| May 8, 10:39 PM EDT | Tornado Warning | RNK | Smyth, Tazewell, Wythe | 41 min |
| May 8, 10:43 PM EDT | Special Weather Statement | RNK | Botetourt, Craig | 47 min |
| May 8, 11:00 PM EDT | Special Weather Statement | RNK | Montgomery | 45 min |
| May 8, 11:05 PM EDT | Tornado Warning | RNK | Grayson, Smyth, Wythe | 40 min |
| May 8, 11:41 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Patrick, City of Galax | 64 min |
| May 8, 11:48 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania | 42 min |
| May 9, 12:23 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 63 min |
| May 9, 12:29 AM EDT | Severe Thunderstorm Warning | RNK | Franklin, Halifax, Henry, Pittsylvania | 33 min |
| May 9, 12:46 AM EDT | Flash Flood Warning | RNK | Bland, Grayson, Smyth, Tazewell, Wythe | 4 hr |
| May 9, 3:24 AM EDT | Flash Flood Warning | RNK | Bland, Craig, Giles, Tazewell | 6 hr |
| May 9, 4:44 AM EDT | Special Weather Statement | RNK | Craig, Giles, Montgomery, Roanoke, City of Salem | 46 min |
| May 9, 6:35 AM EDT | Special Weather Statement | RNK | Giles, Montgomery, Roanoke | 55 min |
| May 9, 9:11 AM EDT | Areal Flood Warning | RNK | Bland, Craig, Giles, Tazewell | 6 hr |
| May 9, 1:04 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania | 56 min |
| May 9, 1:14 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 40 min |
| May 9, 5:07 PM EDT | Special Weather Statement | RNK | Fluvanna | 23 min |
| May 9, 6:04 PM EDT | Special Weather Statement | RNK | City of Danville | 26 min |
| May 9, 7:02 PM EDT | Special Weather Statement | RNK | Charlotte | 43 min |
| May 9, 12:29 AM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 37 min |
| May 9, 3:09 PM EDT | Special Weather Statement | RNK | Yadkin | 66 min |
| May 9, 3:38 PM EDT | Special Weather Statement | RNK | Wilkes | 67 min |
| May 9, 4:36 PM EDT | Special Weather Statement | RNK | Yadkin | 24 min |
| May 9, 5:50 PM EDT | Special Weather Statement | RNK | Rockingham | 25 min |
| May 9, 3:16 PM EDT | Areal Flood Advisory | RNK | Mercer | 6 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.